MAUDE Adverse Event Report: AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; MONOPOLAR REUSABLE INSTRUMENTS

AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; MONOPOLAR REUSABLE INSTRUMENTS
Model Number PM973R
Medical Device Problem Codes Material Disintegration (1177); Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that an insulated outer tube 5/5mm 310mm (part # pm973r) was used during a laparoscopic procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the grasper splintered inside patient.Reportedly, the surgeon managed to retrieve some, but not all, fragments.The complaint device was returned to the manufacturer for evaluation.A fragment remained inside the patient.An addition medical intervention was required.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: po959r - monopolar handle with ratchet - batch unknown.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the outer tube of the instrument was splintered at the front end.The splinters were not enclosed.A digital camera was used for test and analysis of the equipment.At first a visual inspection of the instrument shaft was made.Here it was found that the front end was bent and the insulation tube was splintered.In next step, it was tried to pull the instrument out of the isolation tube.This was not possible even with the help of pliers or a hammer.Batch history review: the review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
INSULATED OUTER TUBE 5/5MM 310MM
Common Device Name
MONOPOLAR REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12910678
Report Number9610612-2021-00706
Device Sequence Number4946745
Product Code GEI
UDI-Device Identifier04038653183715
UDI-Public4038653183715
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM973R
Device Catalogue NumberPM973R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PO959R - LOT UNKNOWN.; PO959R.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown